Alert archive / Minnesota / Special Weather Statements in 2015
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Sep 1, 2015, 11:39 PM CDT for Brown County, Redwood County, Yellow Medicine County, Minnesota. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2015, 11:39 PM CDT (04:39 UTC)
- Expired
- Sep 2, 2015, 1:45 AM CDT
- In force
- 2 hr
- Issued by
- NWS Twin Cities, MN
Counties Brown County, MN, Redwood County, MN, Yellow Medicine County, MN
The radar
The Minneapolis radar (KMPX), 141 km from the middle of the area, began a volume at 04:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 4.7 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3458 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 972 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
504
WWUS83 KMPX 020439
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1139 PM CDT TUE SEP 1 2015
MNZ064-073-074-020645-
BROWN-REDWOOD-YELLOW MEDICINE-
1139 PM CDT TUE SEP 1 2015
...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING POSSIBLE...
A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT THE FOLLOWING
COUNTIES...
BROWN...REDWOOD...YELLOW MEDICINE...
AT 1138 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS OVER MAINLY RURAL
AREAS OF WESTERN BROWN...REDWOOD...AND YELLOW MEDICINE COUNTIES.
THESE STORMS WILL SLOWLY MOVE EAST THROUGH THE REST OF
BROWN...REDWOOD AND YELLOW MEDICINE COUNTIES.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
U.S. HIGHWAY 14 BETWEEN MILE MARKERS 44 AND 103...AND NEAR MILE
MARKER 106.
U.S. HIGHWAY 212 BETWEEN MILE MARKERS 43 AND 49.
U.S. HIGHWAY 59 BETWEEN MILE MARKERS 87 AND 104.
U.S. HIGHWAY 71 BETWEEN MILE MARKERS 52 AND 75.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4481 9599 4481 9584 4489 9585 4489 9575
4493 9573 4470 9538 4467 9525 4457 9509
4452 9488 4439 9467 4435 9449 4426 9437
4419 9437 4411 9462 4411 9509 4420 9512
4420 9559 4463 9561 4464 9613
TIME...MOT...LOC 0438Z 267DEG 13KT 4478 9586 4399 9487
$$
JRBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Sep 1, 6:17 PM CDT, 5 hours 22 minutes earlier.
Area forecast discussion, Sep 1, 6:17 PM CDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 617 PM CDT TUE SEP 1 2015 .UPDATE... ISSUED AT 616 PM CDT TUE SEP 1 2015 UPDATED TO INCLUDE 00Z AVIATION DISCUSSION BELOW. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 426 PM CDT TUE SEP 1 2015 A COMPACT...POTENT MID LEVEL DISTURBANCE OVER SERN SD/SWRN MN WILL LIFT NORTHEAST ACROSS SRN/ERN MN TONIGHT AND ACROSS NRN/CENTRAL WI WEDNESDAY. CONSIDERABLE CLOUDINESS HAS SHROUDED MOST OF THE CWA THIS AFTERNOON...AND A FEW SHOWERS HAVE DEVELOPED ON THE LEADING EDGE OF THE MID LEVEL VORT FROM WEST CENTRAL MN TO SERN SD. ADDITIONAL SHOWERS AND STORMS WILL DEVELOP WITH THIS VORT TONIGHT AND MOST HI-RES GUIDANCE SEEM TO HAVE A GENERAL CONSENSUS ON THIS POTENTIAL. RAISED POPS INTO THE LIKELY CATEGORY ACROSS SRN MN TO EAST CENTRAL MN AS THIS VORT TRACKS THROUGH WITH GOOD FORCING...IN CONJUNCTION WITH A 30 KT LLJ BY 06Z POINTING INTO SWRN MN. THEY MAY NEED TO BE RAISED TO CATEGORICAL IF AN ORGANIZED COMPLEX CAN DEVELOP SIMILAR TO THAT SHOWN ON THE HRRR AND 15Z HOPWRF MEMBERS LATER THIS EVENING. DEW POINTS HAVE BEEN HIGHER THAN ANY GUIDANCE HAS INDICATED TODAY...WITH LOW TO MID 70S ACROSS THE WHOLE CWA. A NOTED EXCEPTION IS FOUND ACROSS NORTHERN MORRISON...DOUGLAS...AND TODD COUNTIES WHERE A BOUNDARY EXISTS. NORTH OF THAT...DEW POINTS HAVE BEEN IN THE 50S AND 60S. THESE HIGHER DEW POINTS HAVE CONTRIBUTED TO A MODERATELY OR STRONGLY UNSTABLE AIRMASS WITH MLCAPE VALUES EXCEEDING 3000 J/KG WHERE DEW POINTS ARE IN THE MID 70S FROM NEAR WILLMAR TO THE TWIN CITIES METRO. THIS WILL ALSO AID IN SHOWER/THUNDERSTORM DEVELOPMENT THIS EVENING. WHAT EVER DOES DEVELOP TONIGHT WILL LIKELY BE IN A WEAKENING PHASE WEDNESDAY MORNING WITH THE LOSS OF THE LLJ AND DIMINISHED INSTABILITY. BEST PROBABILITY OF PRECIP WILL BE ON THE SOUTHERN/EASTERN EDGE OF THE VORT ACROSS SERN MN/WRN WI. REDEVELOPMENT COULD OCCUR AS INSTABILITY BUILDS AGAIN BY AFTERNOON ACROSS ERN MN AND ESPECIALLY WI. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 426 PM CDT TUE SEP 1 2015 THERE MAY BE SOME LINGERING STORMS OVER WI WEDNESDAY EVENING UNTIL THE VORT CAN FINALLY EXIT WELL TO THE EAST. MID LEVEL RIDGING WILL BUILD BACK IN FOR LATE WEEK WITH HEIGHTS RISING TO AROUND 587 DM. GFS IS MUCH MORE BULLISH WITH THE RIDGE AND IS SHOWING ITS WARM BIAS ON 2M TEMPS AGAIN...WITH THE OTHER MODELS ADVERTISING A NOTED WEAKNESS IN THE RIDGE OVER THE GREAT LAKES THANKS TO THE CURRENT VORT THAT GETS CUT OFF. THE SOUTH/SOUTHEAST SURFACE FLOW FROM THIS REGION COULD SAVE THE AREA FROM EXCEEDING 90 DEGREES A FEW DAYS IN A ROW...THOUGH IT IS STILL EXPECTED TO BE VERY WARM AND HUMID. HEAT INDICES MAY REACH THE MID 90S DEPENDING ON DEW POINTS WHICH COULD BE A BIT LOW IN THE CURRENT FORECAST BASED ON WHAT HAS BEEN OCCURRING TODAY. POPS REMAIN LOW THROUGH MOST OF FRIDAY AS THE DIGGING TROUGH OVER THE WEST COAST SHOULD KEEP FAR ENOUGH WEST NOT TO INFLUENCE THE LOCAL AREA MUCH UNTIL THEN. THERE COULD BE A FEW WEAKER DISTURBANCES LIFTING NORTHEAST AROUND THE PERIPHERY OF THE RIDGE FRIDAY/SATURDAY WHICH MAY BRING SOME CHANCES OF STORMS ACROSS MAINLY WESTERN AND NORTHERN MINNESOTA. THE TROUGH WILL BEGIN LIFTING NORTHEAST BY EARLY IN THE WEEKEND. HEIGHTS WILL FALL DURING THIS TIME WITH THE POTENTIAL FOR QUITE A POTENT MID LEVEL SYSTEM PUSHING NORTHEAST ACROSS THE NORTHERN PLAINS SUNDAY. WINDS WILL TURN SOUTH/SOUTHWEST AND THERMAL RIDGING WILL ADVANCE EASTWARD TO MN FROM THE DAKOTAS. SUNDAY WILL BRING US OUR BEST SHOT AT 90 JUST AHEAD OF THE APPROACHING COLD FRONT. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE FRONT LATE SUNDAY/SUNDAY EVENING AND SHOULD BECOME WIDESPREAD ALONG IT THANKS TO GOOD FORCING AND A VERY MOIST ATMOSPHERE. 850 MB DEW POINTS OF +16 TO +19C AND PWATS OF 2 INCHES WILL BRING POTENTIAL FOR LOCALLY HEAVY RAINFALL. COOLER AND DRIER AIR WILL FOLLOW THE FRONT FOR EARLY NEXT WEEK. REMOVED ANY POPS DURING THIS PERIOD WITH SURFACE HIGH PRESSURE BUILDING IN. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 616 PM CDT TUE SEP 1 2015 SOME WEAK ELEVATED CONVECTION CAN CURRENTLY BE SEEN ACROSS THE WESTERN PORTION OF THE AREA... AND COULD CAUSE SOME BRIEF ISSUES AT KSTC OR KRWF THIS EVENING. OTHERWISE... MAIN CONCERN IS WITH THE POSSIBILITY OF MORE WIDESPREAD SHRA/TSRA LATER TONIGHT AS A BETTER UPPER WAVE LIFTS NORTHEAST INTO THE AREA AND IS ABLE TO WORK WITH INSTABILITY AND MOISTURE CURRENTLY IN PLACE ACROSS THE AREA. THE HRRR AND HOPWRF HAVE TRENDED TOWARD SHOWING A BIT MORE IN THE WAY OF PCPN WITH THIS FEATURE OVERNIGHT INTO WEDNESDAY MORNING... SO INCLUDED A BIT MORE IN THE WAY OF TEMPOS WITH THE 00Z TAFS TO ACCOUNT FOR THAT POSSIBILITY. OTHERWISE... VFR CONDITIONS SHOULD PREDOMINATE. THERE IS THE POSSIBILITY OF SOME MVFR FOG AT THE TYPICALLY PRONE AREAS... BUT DIDN/T INCLUDE IT AT THIS POINT GIVEN EXPECTATIONS FOR QUITE A BIT OF CLOUD COVER OVERNIGHT. KMSP...HAVE MODERATE CONFIDENCE IN OVERALL FORECAST... WITH MAIN UNCERTAINTY BEING THE CONVECTIVE POTENTIAL LATER TONIGHT. COULD ALSO SEE SOME SCATTERED ACTIVITY LATER IN THE DAY ON WEDNESDAY... AND INCLUDED PROB30 FOR THAT POSSIBILITY. /OUTLOOK FOR KMSP/ WEDNESDAY OVERNIGHT...VFR. SOUTH WIND AROUND 5 KT. THURSDAY...VFR. SOUTH TO SOUTHWEST WIND 5 TO 10 KT. THURSDAY NIGHT...VFR. SOUTH WIND 5 TO 10 KT. FRIDAY...VFR. SOUTH WIND 10 TO 20 KT. FRIDAY NIGHT AND SATURDAY...MVFR POSSIBLE WITH A CHANCE OF SHRA/TSRA. SOUTH WIND 10 TO 20 KT. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && UPDATE... SHORT TERM...BORGHOFF LONG TERM...BORGHOFF AVIATION...
Hazardous weather outlook, Sep 1, 4:18 PM CDT, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 418 PM CDT TUE SEP 1 2015 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 022130- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 418 PM CDT TUE SEP 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE TONIGHT... MAINLY ALONG AND SOUTH OF THE MINNESOTA RIVER. SEVERE WEATHER IS NOT EXPECTED... BUT LOCALLY HEAVY RAINFALL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT... MAINLY EAST OF INTERSTATE 35. SEVERE WEATHER IS NOT EXPECTED... BUT LOCALLY HEAVY RAINFALL IS POSSIBLE. THUNDERSTORM CHANCES WILL RETURN FRIDAY THEN INCREASE OVER THE WEEKEND... WITH HEAVY RAIN AS THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Sep 1, 11:39 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1139 PM CDT TUE SEP 1 2015
MNZ064-073-074-020645-
BROWN-REDWOOD-YELLOW MEDICINE-
1139 PM CDT TUE SEP 1 2015
...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING POSSIBLE...
A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT THE FOLLOWING
COUNTIES...
BROWN...REDWOOD...YELLOW MEDICINE...
AT 1138 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS OVER MAINLY RURAL
AREAS OF WESTERN BROWN...REDWOOD...AND YELLOW MEDICINE COUNTIES.
THESE STORMS WILL SLOWLY MOVE EAST THROUGH THE REST OF
BROWN...REDWOOD AND YELLOW MEDICINE COUNTIES.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
U.S. HIGHWAY 14 BETWEEN MILE MARKERS 44 AND 103...AND NEAR MILE
MARKER 106.
U.S. HIGHWAY 212 BETWEEN MILE MARKERS 43 AND 49.
U.S. HIGHWAY 59 BETWEEN MILE MARKERS 87 AND 104.
U.S. HIGHWAY 71 BETWEEN MILE MARKERS 52 AND 75.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4481 9599 4481 9584 4489 9585 4489 9575
4493 9573 4470 9538 4467 9525 4457 9509
4452 9488 4439 9467 4435 9449 4426 9437
4419 9437 4411 9462 4411 9509 4420 9512
4420 9559 4463 9561 4464 9613
TIME...MOT...LOC 0438Z 267DEG 13KT 4478 9586 4399 9487
JRBThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 1:47 AM CDT | Special Weather Statement | MPX | Blue Earth, Brown, Le Sueur, Nicollet, Waseca | 118 min |
| Sep 2, 12:38 PM CDT | Special Weather Statement | MPX | Dunn | 112 min |
| Sep 2, 1:03 PM CDT | Flash Flood Warning | MPX | Chippewa, Dunn | 4 hr |
| Sep 2, 1:49 PM CDT | Special Weather Statement | MPX | Eau Claire | 41 min |
| Sep 2, 2:04 PM CDT | Special Weather Statement | MPX | Chippewa | 116 min |
| Sep 2, 3:11 PM CDT | Flash Flood Warning | MPX | Chippewa | 2 hr |
Nearby
Special Weather Statements in Minnesota, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.